Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 51, NWS New Orleans, LA

May 11, 2007Pearl River County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at May 11, 2007, 4:27 PM CDT for Pearl River County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2007, 4:27 PM CDT (21:27 UTC)
Expired
May 11, 2007, 5:00 PM CDT
In force
33 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Pearl River County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:46 PM CDT, 41 minutes earlier.

Area forecast discussion, May 11, 3:46 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
346 PM CDT FRI MAY 11 2007

.SHORT TERM...
PULSE STRONG TO SEVERE STORMS FORMING ALONG THE SEA BREEZE ALONG
MISSISSIPPI COAST HAS PRODUCED A BROAD SPECTRUM OF HAIL SIZES
RANGING FROM PEA TO GOLFBALL AND EVERY SIZE IN-BETWEEN FROM
GULFPORT TO KILN. THIS ISOLATED SEVERE STORM WAS MOVING WEST
AROUND 10 MPH JUST NORTH OF I-10. THE RADAR CHARACTER OF THESE
STORMS HAVE BEEN VILS OF 45 TO 69 KG/M2 AND 52 DBZ AS HIGH AS
42KFT...VERY TOP HEAVY. IT APPEARS TO BE MAXIMIZING INFLOW AND
CONVERGENCE SINCE EVERYTHING ELSE ON THE SCOPE IS STRUGGLING TO
SURVIVE MORE THAN 4 VOLUME SCANS. WILL MAINTAIN 20 PERCENT POPS
FOR THE EVENING THEN TRIM BACK TO 10 PERCENT AFTER 9 PM AND
OVERNIGHT. UPPER LOW PRESSURE SYSTEM MAINTAINING COLD POOL AND
STRONG DIVERGENCE ALOFT TO AID IN HAIL FORMATION...AND THIS THREAT
WILL CONTINUE THROUGH ABOUT 8 PM FROM THE MOST INTENSE STORM OR
TWO. TOMORROW COULD BE A REPEAT OF TODAY WITH TEMPERATURES IN THE
UPPER 80S AND SAME COLD POOL LURKING ABOUT. ONLY DIFFERENCE MAY BE
SOME COMPRESSIONAL HEATING AND A SYNOPTIC FOCUS FROM THE NORTH AS
A WEAK BACK DOOR FRONT MOVES SOUTHWARD. LOW LEVEL MOISTURE FLUX
MAY BE DIVERGENT EXCEPT FOR ALONG SEA BREEZE AND INTERACTIONS WITH
FRONTAL BOUNDARY. 20 PERCENT MAY BE A BIT LOW BUT WILL EVALUATE
OVERNIGHT.

.LONG TERM...
HIGH PRESSURE BUILDS ALONG THE EASTERN SEABOARD TO ONSET AN
EASTERLY GRADIENT OVER THE FORECAST AREA FROM SUNDAY AND BEYOND.
THIS ESTABLISHES A STEADY STATE ONSHORE WIND FLOW TO IMPART DAILY
SEA BREEZE CONVECTION THROUGH WEDNESDAY. ANOTHER FRONT DROPS INTO
THE AREA WEDNESDAY NIGHT OR THURSDAY WITH A BETTER CHANCE OF RAIN
INDICATED. TEMPS SHOULD BE NEAR TO SLIGHTLY ABOVE NORMAL
THROUGHOUT THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  63  88  65  86 /  20  20  20  10
BTR  64  88  65  88 /  20  20  20  20
MSY  66  88  68  87 /  20  20  20  20
GPT  65  87  66  86 /  20  20  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24
Hazardous weather outlook, May 11, 11:12 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1112 AM CDT FRI MAY 11 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120300-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1112 AM CDT FRI MAY 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS MAY DEVELOP IN
THE DAYTIME HEATING BY MID-AFTERNOON TODAY...PRIMARILY NORTH AND
WEST OF THE LOUISIANA TIDAL LAKES INTO SOUTHWEST MISSISSIPPI. THE
PRIMARY THREAT WILL BE LOCALIZED DOWNBURST WINDS GUSTS NEAR 50 MPH
AND PEA TO MARBLE SIZED HAIL FROM THE STRONGER STORMS THAT MAY
FORM BETWEEN 2 PM AND 5 PM. DUE TO SLOW MOVING NATURE OF ANY
STORMS...LOCALLY HEAVY RAINFALL MAY PRODUCE SOME PONDING OF WATER
AND ISOLATED ACCUMULATIONS OF 3 TO 5 INCHES OF RAINFALL. DUE TO
THE LIMITED EXTENT OF COVERAGE...A WIDESPREAD SEVERE OR FLOOD
THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS MAINLY SUNDAY AND LATE
WEDNESDAY INTO THURSDAY. AT THIS TIME...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUIRED TODAY. HOWEVER ONE OR TWO
STORMS MAY BRIEFLY APPROACH SEVERE LEVELS. LAW ENFORCEMENT AND
EMERGENCY MANAGERS ARE URGED TO NOTIFY THE NATIONAL WEATHER
SERVICE IF HIGH WINDS OR HAIL IS REPORTED THIS AFTERNOON.

24

In the hours before

Local storm report, May 11, 3:10 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
310 PM CDT FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             8 W GULFPORT            30.39N 89.20W
05/11/2007  E1.75 INCH       HARRISON           MS   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED ON KILN-DELISLE ROAD. REPORT
            RELAYED BY WLOX RADIO STATION.

&&

RSW
Local storm report, May 11, 3:33 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             KILN                    30.42N 89.43W
05/11/2007  E1.25 INCH       HANCOCK            MS   EMERGENCY MNGR

            REPORT FROM HANCOCK COUNTY EOC.

&&

RSW
Local storm report, May 11, 4:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
407 PM CDT FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             GLOSTER                 31.19N 91.02W
05/11/2007  E1.00 INCH       AMITE              MS   BROADCAST MEDIA

            QUARTER SIZE HAIL FOR 15 MINUTES IN THE TOWN OF GLOSTER.

&&

RSW
Local storm report, May 11, 4:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
419 PM CDT FRI MAY 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0416 PM     HAIL             5 NNE PICAYUNE          30.60N 89.65W
05/11/2007  E1.00 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

            QUARTER INCH HAIL OBSERVED IN CARRIERE NEAR ANCHOR LAKE
            AND BUOY ROADS.

&&

11

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:16 PM CDTSevere Thunderstorm WarningLIXSaint Tammany29 min
May 11, 3:01 PM CDTSevere Thunderstorm WarningLIXHancock, Harrison59 min
May 11, 3:43 PM CDTSevere Thunderstorm WarningLIXJackson32 min
May 11, 3:59 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River31 min
May 11, 4:07 PM CDTSevere Thunderstorm WarningLIXAmite23 min
May 11, 4:22 PM CDTSevere Thunderstorm WarningLIXWilkinson38 min
May 11, 4:54 PM CDTSevere Thunderstorm WarningLIXJackson21 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.